Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv discoloration of palms, heels and nails
May 10, 2008

my wife has been on nevirapine, zidovudine, lamivudine and septrin ARVS combination for the last 7 months. she developed palm, nail and heel discoloration. often also experiences unusual tiredness and pains in the back side of the neck and knees. the doctor says these are side effects and may go with time. is this so?

Response from Dr. Henry

The zidovudine can cause discoloration in the regions you describe. That effect is most often seen in African Americans or persons of African descent. In my experience if there is discoloration due to zidovudine it often persists unless the drug is switched to an alternative. The pains you describe are non-specific and are not generally a direct feature of any of the HIV medications except in some cases the zidovudine can cause some muscle irritation (myopathy or myositis) that can be detected sometimes by exam, blood tests or biopsy. KH



Previous
Where does HIV go?
Next
Halting Ziagen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement